The solution of some discretionary stopping problems

Research output: Contribution to journalArticle

2 Citations (Scopus)
24 Downloads (Pure)

Abstract

We present a methodology for obtaining explicit solutions to infinite time horizon optimal stopping problems involving general, one-dimensional, It\^o diffusions, payoff functions that need not be smooth and state-dependent discounting. This is done within a framework based on dynamic programming techniques employing variational inequalities. The aim of this paper is to facilitate the solution of a wide variety of problems, particularly in finance or economics.
Original languageEnglish
Pages (from-to)717–744
Number of pages28
JournalIMA Journal of Mathematical Control and Information
Volume34
Issue number3
DOIs
Publication statusPublished - 17 Dec 2015

Keywords

  • Stochastic Control
  • Optimal stopping
  • Dynamic programming
  • Finance

ASJC Scopus subject areas

  • Applied Mathematics
  • Statistics and Probability
  • Management Science and Operations Research
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'The solution of some discretionary stopping problems'. Together they form a unique fingerprint.

  • Cite this